advertisement
Question
Posted by: LYNDA | 2009/11/24

HYPOTHYROIDISM

I was diagnosed with hypothyroidism approx 5 years ago and I have been on 0.1mg Eltroxin. Aout 5 months ago I started gaining weight. I went for a blood test which indicated my thyroid was underactive even though I was on the eltroxin.

My doctor increased my dosage by 0.5mg. My latest blood test shows it is still underactive and I am still gaining weight even though I am on a strict diet I am just not losing any weight.

I am also suffering from severe headaches and feel incredibly sleepy. I tend to nod off all the time.

Is eltroxin the only medication to treat hypothyroidism? And if it not working for me what alternative is there?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Lynda
Yes Thyroid replacement therapy is the only means of treating hypothyroidism, but there are different kinds - eltroxin and tertroxin. Your doctor could maybe add some tertroxin to the current dosage. Headaches are not usually associated with thyroid problems and you may have other problems like neck muscle spasms causing this.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cyberdoc | 2009/11/24

Hallo Lynda
Yes Thyroid replacement therapy is the only means of treating hypothyroidism, but there are different kinds - eltroxin and tertroxin. Your doctor could maybe add some tertroxin to the current dosage. Headaches are not usually associated with thyroid problems and you may have other problems like neck muscle spasms causing this.

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement